Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 54, NWS St. Louis, MO

June 7, 2014Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 7, 2014, 9:19 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 9:19 PM CDT (02:19 UTC)
Expired
Jun 13, 2014, 1:00 AM CDT
In force
5 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WGUS43 KLSX 080219
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT SAT JUN 7 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  
               The Missouri River at 

                  ...Gasconade


.This Flood Warning is a result of heavy rainfall...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-090219-
/O.NEW.KLSX.FL.W.0054.140608T0219Z-140613T0600Z/
/GSCM7.1.ER.000000T0000Z.140608T1800Z.140611T1800Z.NO/
919 PM CDT SAT JUN 7 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
* until late Thursday night.
* Flood stage is 22.0 feet.
* Forecast: The river will rise to near 23.3 feet tomorrow afternoon.
* Impact: At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/08  06/09  06/10  06/11  06/12

Missouri River
  Gasconade       22.0   E21.80     23.1   22.6   22.5   22.3   21.0


&&


LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 7, 8:15 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 7, 8:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT Sat Jun 7 2014

.UPDATE:
Issued at 812 PM CDT Sat Jun 7 2014

Given current radar trends, have gone ahead and removed Greene,
Jersey, St. Clair, Monroe, Randolph, Ste. Genevieve, St. Francois,
and Jefferson counties from Tornado Watch 253. Will continue to
monitor storm activity through the remainder of the evening, and
pare the watch down accordingly over the next few hours.
Otherwise, have made some adjustments to PoPs and tweaked
temperature trends to better reflect the most recent observations.

JP

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 354 PM CDT Sat Jun 7 2014

(Through Tonight)

Surface low that is now located near Kirksville will continue to
move to the east this evening.  Scattered showers and weak
thunderstorms have developed along a trough currently over east
central Missouri that will move east across the far eastern Missouri
and Illinois counties late this afternoon and early this evening.
These storms have shown very little lightning, however they have
produced some rotation in and area 0-1km SRH of 150 m2/s2 per latest
20Z SPC mesoanaylsis.  SBCAPE has also increased to 1000-2000 J/kg
range ahead of the line, so there could be an gradual increase in
it's strength in the next hour or two.  So there remains the
potential through early this evening for a few severe
thunderstorms.  There is also the potential for locally heavy
downpours the next few hours over far northeast Missouri into west
central Illinois.  Novelty, Missouri has picked up over 2 inches of
rain this afternoon associated with the MCV collocated with the
surface low.

These storms will continue to move east early this evening and dry
weather is expected over the CWA by late tonight.

Britt

.LONG TERM:  (Sunday through Next Saturday)
Issued at 617 PM CDT Sat Jun 7 2014

(Sunday through Tuesday)

Rain free conditions are expected on Sunday before the rain moves
back into the area early next week as an upper low develops over the
Central Plains.  The rain will move into the area as soon as Sunday
night, but strong low level moisture convergence and mid level
ascent ahead of the upper low warrants likely PoPs Monday into
Tuesday.  Clouds and rain chances will keep highs mainly in the 70s.

(Wednesday through next Saturday)

GFS and ECMWF are in decent agreement that the upper low will open
up and lift out early in the period.  This will cause the attendant
surface low to move east, keeping showers and thunderstorms in the
forecast through Wednesday.  A wavy frontal boundary will bring
additional chances for showers and thunderstorms Thursday into
Friday.  Temperatures will continue to be seasonal.

Britt

&&

.AVIATION:  (For the 00z TAFs through 00z Sunday Evening)
Issued at 648 PM CDT Sat Jun 7 2014

The surface low was located just east of KUIN at 00z with the cold
front trailing to the west of St. Louis. The low will continue to
track east northeast tonight with fropa in the St. Louis area
within the next 2 hours and a wind shift to the northwest. Light rain
showers may linger at KUIN along with MVFR-IFR flight conditions
for another few hours, with a mix of MVFR and VFR flight conditions
elsewhere. During the late evening into the overnight hours,
flight conditions will deteriorate area-wide with the development
of IFR cigs. Flight conditions should gradually improve Sunday
morning with VFR by early afternoon.

Specifics for KSTL:

The cold front will move through the terminal between 01-02z with a
wind shift to the northwest and mix of MVFR and VFR flight
conditions. During the overnight hours, flight conditions will
deteriorate with the development of IFR cigs. Flight conditions
should gradually improve Sunday morning with VFR by early afternoon.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 4:31 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT SAT JUN 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
431 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW
TORNADOES...LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS ARE
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF THUNDERSTORMS CONTINUES SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING.

BRITT

In the hours before

Local storm report, Jun 7, 7:18 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          1 NE OWENSVILLE         38.36N  91.48W
06/07/2014                   GASCONADE          MO   FIRE DEPT/RESCUE

            OWENSVILLE FIRE CHIEF OBSERVED A FUNNEL CLOUD FOR
            SEVERAL MINUTES NORTH OF HIGHWAY 28 JUST NORTHEAST OF
            OWENSVILLE. SEVERAL VIDEOS OF THE FUNNEL CLOUD AND
            OBSERVERS REPORT 2 BRIEF TOUCHDOWNS.

&&

CORRECTED EVENT...REMARKS

FGLASS
Local storm report, Jun 7, 8:00 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   NWS STORM SURVEY

            PRELIMINARY EF-0 ESTIMATED WIND SPEED 75 TO 80 MPH AT
            JUNGERMAN AND HWY 94 IN ST PETERS. TREE DAMAGE. ROOF
            DAMAGE TO ARBYS...CLUB FITNESS...AND AN APARTMENT
            COMPLEX.

&&

CARNEY
Local storm report, Jun 7, 8:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TORNADO          2 WNW BRIDGETON         38.78N  90.46W
06/07/2014                   ST. LOUIS          MO   STORM CHASER

            NEAR EARTH CITY EXPRESSWAY AND HWY 370. DEBRIS IN THE
            AIR FROM INDUSTRIAL BUILDINGS. TIME ESTIMATED.

&&

FGLASS
Local storm report, Jun 7, 8:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FUNNEL CLOUD     LIVINGSTON              38.97N  89.76W
06/07/2014                   MADISON            IL   TRAINED SPOTTER

            SPOTTER OBSERVED AND RECORDED FOOTAGE OF A FUNNEL
            CLOUD. TIME ESTIMATED FROM RADAR.

&&

JP
Local storm report, Jun 7, 9:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TORNADO          4 E MAEYSTOWN           38.23N  90.16W
06/07/2014                   MONROE             IL   EMERGENCY MNGR

&&

BRITT
Local storm report, Jun 7, 9:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          1 NE OWENSVILLE         38.36N  91.48W
06/07/2014                   GASCONADE          MO   FIRE DEPT/RESCUE

            OWENSVILLE FIRE CHIEF OBSERVED A FUNNEL CLOUD FOR
            SEVERAL MINUTES NORTH OF HIGHWAY 28 JUST NORTHEAST OF
            OWENSVILLE. SEVERAL VIDEOS OF THE FUNNEL CLOUD AND
            OBSERVERS REPORT 2 BRIEF TOUCHDOWNS.

0355 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   NWS STORM SURVEY

            PRELIMINARY EF-0 ESTIMATED WIND SPEED 75 TO 80 MPH AT
            JUNGERMAN AND HWY 94 IN ST PETERS. TREE DAMAGE. ROOF
            DAMAGE TO ARBYS...CLUB FITNESS...AND AN APARTMENT
            COMPLEX.

0358 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   TRAINED SPOTTER

            RELATIVE OF NWS CHICAGO EMPLOYEE REPORTED A TORNADO
            WITH DEBRIS MOVED THROUGH PART OF ST. PETERS NEAR
            HARVESTER AND MCCLAY ROAD. TIME APPROXIMATED FROM RADAR.

0358 PM     TORNADO          HARVESTER               38.75N  90.58W
06/07/2014                   ST. CHARLES        MO   COUNTY OFFICIAL

            DAMAGE TO STRUCTURES NEAR HWY 94 AND
            JUNGERMANN...INCLUDING DAMAGE TO A CLUB FITNESS...AS
            WELL AS 8 TO 9 HOMES IN THE SUBDIVISION BEHIND THE CLUB
            FITNESS. ADDITIONAL TREE DAMAGE OBSERVED AT HWY 94 AND
            PRALLE...AS WELL AS HWY 94 AND QUEENSBROOK.

0358 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   NWS EMPLOYEE

            ROOF DAMAGE TO HOME AT 2979 MCCLAY ROAD...10FT X 6FT
            SECTION OF ROOF BLOWN OFF. 50 TO 60FT TALL PINE TREE
            SNAPPED HALFWAY UP.

0358 PM     TORNADO          ST. PETERS              38.78N  90.61W
06/07/2014                   ST. CHARLES        MO   NWS EMPLOYEE

            2 HOMES ON AUTUMN VIEW CT HAVE ROOF DAMAGE...ONE WITH A
            HOLE IN THE ROOF. ANOTHER HOME ON ASHFORD DRIVE HAS A
            CORNER OF ROOF BLOWN OFF.

0400 PM     TSTM WND DMG     ST. CHARLES             38.79N  90.52W
06/07/2014                   ST. CHARLES        MO   NWS EMPLOYEE

            SHINGLES BLOWN OFF OF ROOFTOPS OFF TWO HOUSES IN THE
            2400 BLOCK OF SPRING MILL ESTATE DRIVE

0400 PM     TSTM WND DMG     ST. CHARLES             38.79N  90.52W
06/07/2014                   ST. CHARLES        MO   AMATEUR RADIO

            10 TO 15 TREES 3 TO 6 INCHES IN DIAMETER BLOWN DOWN AS
            WELL AS 1 ROOF DAMAGED NEAR WOODBRIAR LN AND SHIREWOOD
            DR

0414 PM     WALL CLOUD       HAZELWOOD               38.78N  90.36W
06/07/2014                   ST. LOUIS          MO   STORM CHASER

            STORM CHASER OBSERVED RAPIDLY ROTATING WALL CLOUD
            CROSSING OVER HWY 370 AT EARTH CITY

0416 PM     TORNADO          2 WNW BRIDGETON         38.78N  90.46W
06/07/2014                   ST. LOUIS          MO   STORM CHASER

            NEAR EARTH CITY EXPRESSWAY AND HWY 370. DEBRIS IN THE
            AIR FROM INDUSTRIAL BUILDINGS. TIME ESTIMATED.

0419 PM     TORNADO          HAZELWOOD               38.78N  90.36W
06/07/2014                   ST. LOUIS          MO   PUBLIC

            TORNADO NEAR THE MILLS OUTLET MALL. RECORDED ON VIDEO.

0522 PM     TORNADO          4 E MAEYSTOWN           38.23N  90.16W
06/07/2014                   MONROE             IL   EMERGENCY MNGR

0523 PM     FUNNEL CLOUD     HAMEL                   38.89N  89.84W
06/07/2014                   MADISON            IL   LAW ENFORCEMENT

            ROTATING WALL CLOUD AND FUNNEL CLOUD OBSERVED BY DEPUTY

0541 PM     HAIL             RED BUD                 38.21N  90.00W
06/07/2014  E0.25 INCH       RANDOLPH           IL   AMATEUR RADIO

0549 PM     FUNNEL CLOUD     RED BUD                 38.21N  90.00W
06/07/2014                   RANDOLPH           IL   EMERGENCY MNGR

            REPORT RELAYED FROM RED BUD FIRE

0734 PM     FUNNEL CLOUD     LIVINGSTON              38.97N  89.76W
06/07/2014                   MADISON            IL   TRAINED SPOTTER

            SPOTTER OBSERVED AND RECORDED FOOTAGE OF A FUNNEL
            CLOUD. TIME ESTIMATED FROM RADAR.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:56 AM CDTRiver Flood WarningLSXLewis3 days
Jun 8, 4:56 AM CDTRiver Flood WarningLSXLewis4 days
Jun 8, 11:03 AM CDTRiver Flood WarningLSXPike3 days
Jun 8, 11:03 AM CDTRiver Flood WarningLSXPike4 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.